Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 30, Issue 1

Issues

On two questions concerning representations distinguished by the Galois involution

Maxim Gurevich / Jia-Jun Ma / Arnab Mitra
  • Corresponding author
  • Department of Mathematics, Technion – Israel Institute of Technology, Haifa 3200003, Israel
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-05-05 | DOI: https://doi.org/10.1515/forum-2016-0212

Abstract

Let E/F be a quadratic extension of non-archimedean local fields of characteristic 0. In this paper, we investigate two approaches which attempt to describe the irreducible smooth representations of GLn(E) that are distinguished by its subgroup GLn(F). One relates this class to representations which come as base change lifts from a quasi-split unitary group over F, while another deals with a certain symmetry condition. By characterizing the union of images of the base change maps, we show that these two approaches are closely related. Using this observation, we are able to prove a statement relating base change and distinction for ladder representations. We then produce a wide family of examples in which the symmetry condition does not impose GLn(F)-distinction, and thus exhibit the limitations of these two approaches.

Keywords: Distinguished representations

MSC 2010: 22E50; 11F70

References

  • [1]

    U. K. Anandavardhanan, A. C. Kable and R. Tandon, Distinguished representations and poles of twisted tensor L-functions, Proc. Amer. Math. Soc. 132 (2004), no. 10, 2875–2883. CrossrefGoogle Scholar

  • [2]

    U. K. Anandavardhanan and C. S. Rajan, Distinguished representations, base change, and reducibility for unitary groups, Int. Math. Res. Not. IMRN 14 (2005), 841–854. Google Scholar

  • [3]

    J. Arthur and L. Clozel, Simple Algebras, Base Change, and the Advanced Theory of the Trace Formula, Ann. of Math. Stud. 120, Princeton University Press, Princeton, 1989. Google Scholar

  • [4]

    P. Blanc and P. Delorme, Vecteurs distributions H-invariants de représentations induites, pour un espace symétrique réductif p-adique G/H, Ann. Inst. Fourier (Grenoble) 58 (2008), no. 1, 213–261. Google Scholar

  • [5]

    Y. Z. Flicker, On distinguished representations, J. Reine Angew. Math. 418 (1991), 139–172. Google Scholar

  • [6]

    Y. Z. Flicker, Distinguished representations and a Fourier summation formula, Bull. Soc. Math. France 120 (1992), no. 4, 413–465. CrossrefGoogle Scholar

  • [7]

    W. T. Gan, B. H. Gross and D. Prasad, Symplectic local root numbers, central critical L values, and restriction problems in the representation theory of classical groups, Sur les conjectures de Gross et Prasad. I, Astérisque 346, Société Mathématique de France, Paris (2012), 1–109. Google Scholar

  • [8]

    D. Goldberg, Some results on reducibility for unitary groups and local Asai L-functions, J. Reine Angew. Math. 448 (1994), 65–95. Google Scholar

  • [9]

    M. Gurevich, On a local conjecture of Jacquet, ladder representations and standard modules, Math. Z. 281 (2015), no. 3–4, 1111–1127. Web of ScienceCrossrefGoogle Scholar

  • [10]

    J. Hakim and F. Murnaghan, Two types of distinguished supercuspidal representations, Int. Math. Res. Not. IMRN 35 (2002), 1857–1889. Google Scholar

  • [11]

    M. Harris and R. Taylor, The Geometry and Cohomology of some Simple Shimura Varieties, Ann. of Math. Stud. 151, Princeton University Press, Princeton, 2001. Google Scholar

  • [12]

    G. Henniart, Une preuve simple des conjectures de Langlands pour GL(n) sur un corps p-adique, Invent. Math. 139 (2000), no. 2, 439–455. CrossrefGoogle Scholar

  • [13]

    H. Jacquet, E. Lapid and J. Rogawski, Periods of automorphic forms, J. Amer. Math. Soc. 12 (1999), no. 1, 173–240. CrossrefGoogle Scholar

  • [14]

    A. C. Kable, Asai L-functions and Jacquet’s conjecture, Amer. J. Math. 126 (2004), no. 4, 789–820. CrossrefGoogle Scholar

  • [15]

    A. Kret and E. Lapid, Jacquet modules of ladder representations, C. R. Math. Acad. Sci. Paris 350 (2012), no. 21–22, 937–940. CrossrefGoogle Scholar

  • [16]

    E. Lapid and A. Mínguez, On a determinantal formula of Tadić, Amer. J. Math. 136 (2014), no. 1, 111–142. CrossrefGoogle Scholar

  • [17]

    E. Lapid and A. Mínguez, On parabolic induction on inner forms of the general linear group over a non-archimedean local field, Selecta Math. (N.S.) 22 (2016), no. 4, 2347–2400. Web of ScienceCrossrefGoogle Scholar

  • [18]

    N. Matringe, Distinguished generic representations of GL(n) over p-adic fields, Int. Math. Res. Not. IMRN 1 (2011), 74–95. Google Scholar

  • [19]

    N. Matringe, Unitary representations of GL(n,K) distinguished by a Galois involution, for K a p-adic field, Pacific J. Math. 271 (2014), no. 2, 445–460. Google Scholar

  • [20]

    C. Mœglin and J.-L. Waldspurger, Sur l’involution de Zelevinski, J. Reine Angew. Math. 372 (1986), 136–177. Google Scholar

  • [21]

    C. P. Mok, Endoscopic classification of representations of quasi-split unitary groups, Mem. Amer. Math. Soc. 235 (2015), Article ID 1108. Google Scholar

  • [22]

    D. Prasad, On a conjecture of Jacquet about distinguished representations of GL(n), Duke Math. J. 109 (2001), 67–78. Google Scholar

  • [23]

    P. Scholze, The Local Langlands Correspondence for GLn over p-adic fields, Invent. Math. 192 (2013), no. 3, 663–715. Google Scholar

  • [24]

    M. Tadíc, Classification of unitary representations in irreducible representations of general linear group (nonArchimedean case), Ann. Sci. Éc. Norm. Supér. (4) 19 (1986), no. 3, 335–382. CrossrefGoogle Scholar

  • [25]

    A. V. Zelevinsky, Induced representations of reductive p-adic groups II. On irreducible representations of GL(n), Ann. Sci. Éc. Norm. Supér. (4) 13 (1980), 165–210. CrossrefGoogle Scholar

About the article


Received: 2016-10-07

Revised: 2017-02-20

Published Online: 2017-05-05

Published in Print: 2018-01-01


Funding Source: Israel Science Foundation

Award identifier / Grant number: 756/12

Funding Source: Hong Kong Institute of Educational Research, Chinese University of Hong Kong

Award identifier / Grant number: CUHK 405213

Funding Source: Israel Science Foundation

Award identifier / Grant number: 1138/10

Maxim Gurevich, partially supported by the ISF grant 756/12, and ERC StG grant 637912. Arnab Mitra, partially supported by postdoctoral fellowships funded by the Skirball Foundation via the Center for Advanced Studies in Mathematics at Ben-Gurion University of the Negev and the Department of Mathematics, Technion.


Citation Information: Forum Mathematicum, Volume 30, Issue 1, Pages 141–157, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2016-0212.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
A. Mitra and Omer Offen
Journal of the Institute of Mathematics of Jussieu, 2019, Page 1

Comments (0)

Please log in or register to comment.
Log in